Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 36, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 26, 2009, 12:28 AM EDT for Randolph County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 12:28 AM EDT (04:28 UTC)
- Expired
- Jun 26, 2009, 3:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 12:43 AM EDT | FLASH FLOOD | Ridgeville, IN | MANY COUNTY ROADS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 260428 FFWIND INC135-260730- /O.NEW.KIND.FF.W.0036.090626T0428Z-090626T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1228 AM EDT FRI JUN 26 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDOLPH COUNTY IN EAST CENTRAL INDIANA... * UNTIL 330 AM EDT * AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM... WINCHESTER...UNION CITY...SARATOGA...RIDGEVILLE...LYNN AND FARMLAND DOPPLER RADAR ESTIMATED UP TO 5 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR NEAR RIDGEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4001 8482 4002 8509 4031 8520 4031 8482 $$ MK
1 follow-up statement
000 WGUS73 KIND 260611 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 211 AM EDT FRI JUN 26 2009 INC135-260730- /O.CON.KIND.FF.W.0036.000000T0000Z-090626T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH- 211 AM EDT FRI JUN 26 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR RANDOLPH COUNTY... AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAIN HAS ENDED. HOWEVER...DOPPLER RADAR ESTIMATED AROUND 5 INCHES OF RAIN FELL NEAR RIDGEVILLE EARLIER. LAW ENFORCEMENT REPORTED NUMEROUS COUNTY ROADS WERE UNDER WATER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINCHESTER... SARATOGA...RIDGEVILLE AND FARMLAND PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4001 8482 4002 8509 4031 8520 4031 8482 $$ MK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:06 AM EDT, 22 minutes earlier.
Area forecast discussion, Jun 26, 12:06 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1206 AM EDT FRI JUN 26 2009 .AVIATION...DISCUSSION FOR 06Z TAFS. WEAK TROUGH OF LOW PRESSURE CURRENTLY MOVING ACROSS INDIANA WILL PRODUCE SCATTERED THUNDERSTORMS FOR A FEW HOURS AROUND KIND...KHUF AND KBMG. THESE SHOULD GRADUALLY END FROM THE NORTHWEST OVERNIGHT. THEN MAIN CONCERN WILL BE AREAS OF FOG. WILL GO WITH PERIODS OF IFR AT KHUF AS RAIN OCCURRED THERE EARLIER THIS EVENING. THUNDERSTORMS LIKELY WILL OCCUR AT KBMG TOO AND WILL MENTION PERIODS OF IFR AT BOTH KBMG AND KHUF LATE TONIGHT. OTHERWISE...EXPECT NO WORSE THEN MVFR AT KIND AND KLAF. ON FRIDAY...VFR WITH LIGHT NW FLOW AND ONLY SCT CU AND THEN CLEARING FRIDAY EVENING AS WEAK HIGH PRESSURE BUILDS SOUTH INTO THE GREAT LAKES. && .PREVIOUS DISCUSSION...FCST FOCUS IS ON STORM CHCS TONIGHT...THEN ON TEMPS. WAVE VAPOR IMAGERY INDICATES A VIGOROUS UPPER WAVE ACROSS SOUTHERN ONTARIO NEAR THE NORTHERN SHORE OF LAKE SUPERIOR. ANOTHER WEAKER WAVE WAS LOCATED ACROSS MO. AT THE SFC...A VERY DIFFUSE PATTERN REMAINS IN PLACE WITH A WEAK COLD FRONT EXTENDING FROM WI INTO IA WHILE OTHER WEAK OUTFLOW AND LAKE BOUNDARIES WERE ACTING TO FOCUS CONVECTION THIS AFTERNOON. ONE SUCH BOUNDARY WAS ACROSS CENTRAL OH WHILE CONVECTION WAS DEVELOPING ACROSS SOUTHERN LOWER MI. AIR TEMPS ARE AGAIN RISING TO AROUND 90 WHILE DEWPOINTS REMAIN AROUND 70 TODAY. I WILL LEAN TOWARD OBS/VIS SAT TRENDS FOR THIS EVENINGS FCST. ALL IN ALL I WILL USE A BLEND OF NAM/MAV MOS TEMPS THROUGH SAT. THE EXTENDED IS WEIGHTED MORE TOWARD THE GFS ENSEMBLE WITH A STRONGER UPPER LOW ACROSS THE NE. THIS EVENING AND TONIGHT...A VERY UNSTABLE AIRMASS WILL REMAIN IN PLACE AS WEAK SFC CONVERGENT AXES ACT TO TRIGGER THUNDERSTORMS. BEST ESTIMATE AT THIS TIME IS THAT STORMS WILL CONTINUE TO DEVELOP NEAR THE LAKE ACROSS NE IL INTO LOWER MI AND NORTHERN IN. THESE STORMS SHOULD MOVE SE AND COULD CLIP NE PARTS OF THE CWA TOWARD 22Z OR 00Z. OTHER STORMS ACROSS EASTERN IA COULD ALSO CONGEAL INTO A COMPLEX AND HEAD SE ALTHOUGH THIS WOULD TAKE UNTIL WELL AFTER 00Z IF THIS SCENARIO UNFOLDS. IN A NUTSHELL THIS IS A LOW CONFIDENCE FCST...THE BEST FORCING AND TRIGGERS APPEAR TO BE NORTH OF THE CWA AND WITH STORM MOTION AT 320/20KTS IT SUGGESTS THAT OUR NORTHERN COUNTIES HAVE THE BEST SHOT AT STORMS THIS EVENING INTO TONIGHT. CANNOT RULE OUT SCT STORMS ELSEWHERE AND WE WILL WORD THE FCST AS SUCH. GIVEN THE CAPE AND MODEST SHEAR LOWER END ORGANIZED MULTICELLS WOULD BE THE MODE OF CHOICE WITH DOWNBURST/DAMAGING WINDS THE MAIN THREAT. MOS LOWS LOOK REASONABLE AND WILL USE A BLEND. FRI...THE WEAK BOUNDARY WILL SLIDE INTO SOUTHERN IN WHILE THE THERMAL PROFILE COOLS ONLY SLIGHTLY AS COMPARED TO TODAY. THIS SHOULD YIELD HIGHS AGAIN NEAR 90 WITH PERHAPS SOME RELIEF IN THE FORM OF SLIGHTLY LOWER DEWPOINTS BY LATE AFTERNOON. MOS TEMPS ARE IN REASONABLE AGREEMENT AND LOOKING AT 850MB TEMPS FEEL THAT A BLEND IS BEST. SAT...SHORTWAVE RIDGE WILL MOVE ACROSS THE AREA AS THE NEXT UPPER TROUGH MOVES INTO THE PLAINS. DAYTIME HIGHS SHOULD AGAIN REACH OR EXCEED 90 AS THE LOW LEVEL THERMAL RIDGE IS DRAGGED NE ACROSS THE AREA. BASED ON 850MB TEMPS AND THICKNESSES FEEL THAT THE CURRENT FCST TEMPS ARE BETTER THAN THE MOS GUIDANCE WHICH IS COOLER DUE TO WHAT APPEARS TO BE MORE CLD COVER. WE WILL KEEP THE FCST DRY FOR SAT AT THIS TIME. SAT NIGHT-SUN...A STRONG UPPER WAVE AND ASSOCIATED SFC COLD FRONT WILL SWEEP THROUGH THE AREA. LOOK FOR SCT STORMS ALONG THE FRONT SAT NIGHT WITH COOLER AND LESS HUMID CONDS SUN. THE COOLER AND MORE COMFORTABLE CONDS SHOULD PREVAIL INTO EARLY NEXT WEEK WITH DRY CONDS THROUGH AT LEAST WEDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...CO
Hazardous weather outlook, Jun 25, 7:03 PM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 703 PM EDT THU JUN 25 2009 INZ021-028>031-035>049-051>057-060>065-067>072-262315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 703 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS COULD DEVELOP AHEAD OF A COLD FRONT TONIGHT ACROSS PARTS OF CENTRAL AND NORTHERN ILLINOIS INTO NORTHERN INDIANA AND LOWER MICHIGAN AND MOVE SOUTHEAST INTO CENTRAL INDIANA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...WITH LARGE HAIL AND HEAVY DOWNPOURS ALSO POSSIBLE. IT APPEARS THAT THE THREAT FOR DAMAGING WINDS WILL BE GREATEST NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES FRIDAY ARE EXPECTED TO BE IN THE 90S AND SATURDAY COULD APPROACH 100. THUNDERSTORM ACTIVITY IS POSSIBLE SATURDAY NIGHT. AT THIS POINT SEVERE WEATHER IS NOT EXPECTED...HOWEVER LIGHTNING IS A HAZARD FROM ANY STORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Jun 25, 10:36 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1036 PM EDT THU JUN 25 2009 INZ043-044-260300- PARKE-VERMILLION- 1036 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL VERMILLION AND PARKE COUNTIES UNTIL 1100 PM EDT... AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR DANA...OR 14 MILES NORTHEAST OF PARIS...AND MOVING EAST AT 20 MPH. SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... DANA AROUND 1050 PM EDT... NEWPORT AROUND 1055 PM EDT... MONTEZUMA AROUND 1100 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. CP
Special weather statement, Jun 25, 10:44 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1044 PM EDT THU JUN 25 2009 INZ030-037-260315- BOONE-CLINTON- 1044 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN BOONE AND WESTERN CLINTON COUNTIES UNTIL 1115 PM EDT... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR MULBERRY...OR 8 MILES NORTHWEST OF FRANKFORT...AND MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... FRANKFORT AROUND 1115 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. CP
Special weather statement, Jun 25, 11:52 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1152 PM EDT THU JUN 25 2009 INZ053-062-260430- MONROE-OWEN- 1152 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN OWEN AND NORTHERN MONROE COUNTIES UNTIL 1230 AM EDT... AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BLOOMINGTON...AND MOVING EAST AT 20 MPH. * THIS STORM WILL BE NEAR... ELLETTSVILLE AROUND MIDNIGHT EDT... WHITEHALL AROUND 1205 AM EDT... INDIANA UNIVERSITY AROUND 1215 AM EDT... TORRENTIAL RAINS ARE LIKELY. WIND GUSTS TO 4O MPH AND PEA SIZE HAIL ARE POSSIBLE. DRT
Special weather statement, Jun 26, 12:15 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 AM EDT FRI JUN 26 2009 INZ046-047-260500- HENDRICKS-MARION- 1215 AM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HENDRICKS AND WESTERN MARION COUNTIES UNTIL 100 AM EDT... AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PITTSBORO...OR 20 MILES WEST OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... BROWNSBURG AROUND 1230 AM EDT... AVON AROUND 1240 AM EDT... PLAINFIELD AROUND 1245 AM EDT... INDIANAPOLIS INTL AIRPORT AROUND 1255 AM EDT... DRT
Special weather statement, Jun 26, 12:18 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1218 AM EDT FRI JUN 26 2009 INZ045-046-054-260500- HENDRICKS-MORGAN-PUTNAM- 1218 AM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN PUTNAM...MORGAN AND SOUTHERN HENDRICKS COUNTIES UNTIL 100 AM EDT... AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR STILESVILLE...OR 30 MILES WEST OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... LITTLE POINT AROUND 1225 AM EDT... MONROVIA AROUND 1235 AM EDT... LAKE HART AROUND 1240 AM EDT... CENTERTON AROUND 1245 AM EDT... DRT
Special weather statement, Jun 26, 12:22 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1222 AM EDT FRI JUN 26 2009 INZ042-260445- RANDOLPH- 1222 AM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM ADVISORY FOR RANDOLPH COUNTY UNTIL 1245 AM EDT... AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WINCHESTER...OR 16 MILES SOUTHEAST OF DUNKIRK...AND MOVING SOUTH AT 25 MPH. TORRENTIAL RAINS ARE LIKELY. WIND GUSTS TO 50 MPH ARE POSSIBLE. * THIS STORM WILL BE NEAR... LYNN AROUND 1240 AM EDT... DRT
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:03 AM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 26 min |
| Jun 26, 11:14 AM EDT | Heat Advisory | IND | Clay, Daviess, Greene, Knox, Martin, Sullivan and 1 more | 7 hr |
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.